Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 7, NWS Marquette, MI

September 18, 20127 counties in Michigan

NWS Marquette, MI issued this frost advisory at Sep 18, 2012, 3:57 PM EDT for 7 counties in Michigan. It took effect at Sep 19, 2012, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 3:57 PM EDT (19:57 UTC)
In effect from
Sep 19, 2012, 12:00 AM EDT
Expired
Sep 19, 2012, 8:00 AM EDT
In force
8 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Delta County, MI, Gogebic County, MI, Houghton County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 58 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS73 KMQT 181957
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
357 PM EDT TUE SEP 18 2012

...A KILLING FROST POSSIBLE OVER THE INTERIOR WEST HALF TONIGHT...

.AS A RIDGE OF HIGH PRESSURE MOVES ACROSS UPPER MICHIGAN
TONIGHT...EXPECT A PERIOD OF MOSTLY CLEAR SKIES AND LIGHT WINDS.
TEMPERATURES WITHIN THE CHILLY AIRMASS WILL FALL NEAR OR BELOW
FREEZING AT MANY INTERIOR LOCATIONS AWAY FROM THE MODERATING
INFLUENCE OF THE GREAT LAKES. CLOUDS WILL LINGER LONGER OVER THE EAST
HALF OF UPPER MICHIGAN AND PREVENT THE TEMPERATURE FROM FALLING AS
LOW.

MIZ010-011-190700-
/O.UPG.KMQT.FZ.A.0001.120919T0400Z-120919T1200Z/
/O.NEW.KMQT.FZ.W.0001.120919T0400Z-120919T1200Z/
IRON-DICKINSON-
INCLUDING THE CITIES OF...IRON RIVER...IRON MOUNTAIN
257 PM CDT TUE SEP 18 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * INLAND FROM THE GREAT LAKES...THERE WILL LIKELY BE A WIDESPREAD
   FROST AND FREEZE AS MINIMUM TEMPERATURES FALL AS LOW AS 28
   DEGREES. 

 * ADDITIONAL CLOUDS AND AN INCREASING SOUTHERLY WIND WILL ALLOW
   TEMPERATURES TO WARM SLIGHTLY BEFORE SUNRISE.

IMPACTS...

 * OUTDOOR PLANTS COULD BE KILLED OR DAMAGED BY FROST AND FREEZING
   TEMPERATURES. IF POSSIBLE...PLAN TO BRING SENSITIVE PLANTS INDOORS
   OR COVER THEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
   OR HIGHLY LIKELY.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ002-004-005-009-012-013-084-190700-
/O.UPG.KMQT.FZ.A.0001.120919T0400Z-120919T1200Z/
/O.NEW.KMQT.FR.Y.0007.120919T0400Z-120919T1200Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-MENOMINEE-DELTA-
SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...IRONWOOD...MENOMINEE...ESCANABA...GLADSTONE...
KENTON...SIDNAW
357 PM EDT TUE SEP 18 2012 /257 PM CDT TUE SEP 18 2012/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 8 AM EDT /7 AM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ WEDNESDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * INLAND FROM THE GREAT LAKES...THERE WILL LIKELY BE A WIDESPREAD
   FROST AND FREEZE AS MINIMUM TEMPERATURES FALL AS LOW AS 29
   DEGREES. THE WARMTH OF THE GREAT LAKES WILL LIMIT THE FALL OF
   TEMPERATURE NEAR THE SHORES...AND THE CHANCE OF FROST OR A FREEZE
   THERE.

 * ADDITIONAL CLOUDS AND AN INCREASING SOUTHERLY WIND WILL ALLOW
   TEMPERATURES TO WARM SLIGHTLY BEFORE SUNRISE.

IMPACTS...

 * OUTDOOR PLANTS COULD BE KILLED OR DAMAGED BY FROST AND FREEZING
   TEMPERATURES. IF POSSIBLE...PLAN TO BRING SENSITIVE PLANTS INDOORS
   OR COVER THEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

KF
1 follow-up statement
510 
WWUS73 KMQT 190202
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1002 PM EDT TUE SEP 18 2012

...A KILLING FROST POSSIBLE OVER THE INTERIOR WEST HALF OVERNIGHT...

.AS A RIDGE OF HIGH PRESSURE MOVES ACROSS UPPER MICHIGAN OVERNIGHT...
EXPECT A PERIOD OF CLEAR SKIES AND LIGHT WINDS. AS A RESULT...
TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING AT MANY INTERIOR
LOCATIONS AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES.
CLOUDS WILL LINGER LONGER OVER THE EAST HALF OF UPPER MICHIGAN AND
PREVENT THE TEMPERATURE FROM FALLING AS LOW.

MIZ084-191200-
/O.UPG.KMQT.FR.Y.0007.120919T0400Z-120919T1200Z/
/O.EXA.KMQT.FZ.W.0001.120919T0400Z-120919T1200Z/
SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...KENTON...SIDNAW
1002 PM EDT TUE SEP 18 2012

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * A WIDESPREAD FROST AND A HARD FREEZE WILL OCCUR OVERNIGHT AS
   TEMPERATURES FALL TO AS LOW AS 27 DEGREES.

 * INCREASING CLOUDS AND AN INCREASING SOUTHERLY WIND WILL CAUSE
   TEMPERATURES TO BEGIN RISING BEFORE SUNRISE.

IMPACTS...

 * OUTDOOR PLANTS COULD BE KILLED OR DAMAGED BY FROST AND FREEZING
   TEMPERATURES. IF POSSIBLE...BRING SENSITIVE PLANTS INDOORS OR
   COVER THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
   HIGHLY LIKELY.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ010-011-191200-
/O.CON.KMQT.FZ.W.0001.120919T0400Z-120919T1200Z/
IRON-DICKINSON-
INCLUDING THE CITIES OF...IRON RIVER...IRON MOUNTAIN
902 PM CDT TUE SEP 18 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

HAZARDOUS WEATHER...

 * A WIDESPREAD FROST AND A HARD FREEZE WILL OCCUR OVERNIGHT AS
   TEMPERATURES FALL TO AS LOW AS 26 DEGREES.

 * INCREASING CLOUDS AND AN INCREASING SOUTHERLY WIND WILL CAUSE
   TEMPERATURES TO BEGIN RISING BEFORE SUNRISE.

IMPACTS...

 * OUTDOOR PLANTS COULD BE KILLED OR DAMAGED BY FROST AND FREEZING
   TEMPERATURES. IF POSSIBLE...BRING SENSITIVE PLANTS INDOORS OR
   COVER THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ002-004-005-009-012-013-191200-
/O.CON.KMQT.FR.Y.0007.120919T0400Z-120919T1200Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-MENOMINEE-DELTA-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...IRONWOOD...MENOMINEE...ESCANABA...GLADSTONE
1002 PM EDT TUE SEP 18 2012 /902 PM CDT TUE SEP 18 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
WEDNESDAY...

HAZARDOUS WEATHER...

 * INLAND FROM THE GREAT LAKES...THERE WILL BE A WIDESPREAD FROST
   OVERNIGHT AS TEMPERATURES FALL TO AROUND 32. IN SOME OF THE
   TRADITIONAL COLD SPOTS...A FREEZE WILL OCCUR AS TEMPERATURES FALL
   TO AS LOW AS 28 DEGREES. THE WARMTH OF THE GREAT LAKES WILL LIMIT
   THE FALL OF TEMPERATURES NEAR THE SHORES AND REDUCE THE CHANCE OF
   FROST THERE.

 * INCREASING CLOUDS AND AN INCREASING SOUTHERLY WIND WILL CAUSE
   TEMPERATURES TO BEGIN RISING BEFORE SUNRISE.

IMPACTS...

 * OUTDOOR PLANTS COULD BE KILLED OR DAMAGED BY FROST AND FREEZING
   TEMPERATURES. IF POSSIBLE...BRING SENSITIVE PLANTS INDOORS OR
   COVER THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$


ROLFSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 1:47 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 18, 1:47 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
147 PM EDT TUE SEP 18 2012

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 519 AM EDT TUE SEP 18 2012

UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE OVER THE WESTERN U.S.
WITH A DEEP TROUGH OVER THE CENTRAL U.S. WITH TWO BRANCHES TO THIS
TROUGH. THE FIRST ONE IS OVER THE UPPER GREAT LAKES AND THE SECOND
IS OVER THE GULF COAST. THE TROUGH OVER THE UPPER GREAT LAKES MOVES
EAST WITH THE TROUGH AXIS OVER THE ERN U.P. BY 00Z TONIGHT WITH
ANOTHER SHORTWAVE TROUGH DROPPING INTO THE UPPER GREAT LAKES FOR WED
MORNING.

NAM SHOWS 850-500 MB Q-VECTOR CONVERGENCE WITH DEEP MOISTURE THIS
MORNING AND BOTH MOVE OUT THIS AFTERNOON AND BOTH RETURN LATE
TONIGHT WITH THE NEXT SHORTWAVE. GFS SHOWS THE SAME THING AS WELL.
NAM AND GFS SHOW 850 MB TEMPERATURES REMAINING TODAY AT -2C TO -3C
AND WITH LAKE SUPERIOR TEMPERATURES OF 15C TO 17C...THIS IS ENOUGH
FOR LAKE EFFECT SHOWERS WITH DELTA-T OF 17C TO 20C. THIS WILL KEEP
THE LAKE EFFECT GOING THROUGH THIS AFTERNOON BEFORE WARM AIR
ADVECTION AND WINDS BACKING TO THE SOUTH OCCUR TONIGHT AND WOULD
MOVE THE LAKE EFFECT OFFSHORE. THIS WAS COVERED PRETTY WELL BY THE
GOING FORECAST AND MADE FEW CHANGES TO THE GOING FORECAST.

FORECAST PROBLEM IS GOING TO BE TONIGHT WITH POSSIBILITY OF
FROST/FREEZE POTENTIAL INLAND AWAY FROM LAKE SUPERIOR. STILL LOOKS
LIKE THERE WILL BE A COUPLE HOURS OF OPPORTUNITY FOR TEMPERATURES TO
FALL BELOW FREEZING WITH LIGHT WINDS AND CLEAR SKIES...BEFORE THE
WIND PICKS UP FROM THE SOUTH AND CLOUDS INCREASE. LOW TEMPERATURES
WILL BE REACHED AROUND 06Z...THEN TEMPERATURES WILL SLOWLY WARM.
THINK CLOUDS WILL COME IN QUICKER AND RAISED LOWS A COUPLE DEGREES
ACROSS THE WEST HALF FOR THIS REASON. STILL KEPT FREEZE WATCH GOING
AS THERE IS SOME QUESTION AS TO WHETHER TEMPERATURES WILL STAY BELOW
FREEZING FOR A LONG PERIOD OF TIME AND WILL LET DAY SHIFT LOOK AT
FURTHER TO SEE IF CLOUDS WILL COME IN QUICKER STILL AND NOT LET
TEMPERATURES DROP.

OTHER PROBLEM IS RIP CURRENTS TODAY AND THERE IS A HIGH RISK OF THEM
ALONG LAKE SUPERIOR. TEMPERATURES ARE COLD THOUGH. DID NOT MAKE TOO
MANY CHANGE TO THE GOING FORECAST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 519 AM EDT TUE SEP 18 2012

LARGE SCALE TROUGHING DOMINATES THE MEDIUM AND EXTENDED RANGE OF
THE FORECAST. DOES APPEAR THAT HEIGHTS TRY TO RISE SLIGHTLY LATE
THIS WEEKEND...BUT MORE TROUGHING IS FORECAST TO DIG ACROSS GREAT
LAKES EARLY NEXT WEEK. OVERALL A COOL AND UNSETTLED WEATHER PATTERN
REMAINS IN PLACE FOR THE NEXT WEEK. MULTIPLE EMBEDDED STRONGER
SHORTWAVES AND ASSOCIATED REINFORCING PUSHES OF COLDER AIR FORECAST
TO IMPACT THE UPPER LAKES THROUGH THE PERIOD...MOST OF WHICH...AT
LEAST NOW...ARE AGREED UPON BY GFS/ECMWF/GEM-NHEM.

LEADING OFF THE FIRST STRONG SHORTWAVE GETS INTO THE UPPER LAKES AS
EARLY AS WEDNESDAY. WAVE CURRENTLY IS SLIDING ACROSS NORTHERN
BRITISH COLUMBIA AND IS FORECAST TO DIG SHARPLY INTO UPR LAKES
ON WEDNESDAY WITH STRONGEST HEIGHT FALLS/H925-H7/H7-H5 Q-VECTOR
CONVERGENCE 12Z-18Z WEST HALF OF UPR MICHIGAN AND 18Z-24Z FOR EAST
HALF OF UPR MICHIGAN. SFC-H85 LOW PUSHES TOWARD NORTHWEST SHORE OF
LK SUPERIOR BY 00Z THURSDAY THEN SWINGS COLD FRONT ACROSS CWA
WEDNESDAY NIGHT. 1000-900MB DRY AIR WEDGE TO OVERCOME INITIALLY
BUT STRONG MID-LEVEL LIFT AND MOISTURE ADVECTION SHOULD BE ENOUGH
TO RESULT IN LIKELY SHOWERS...ESPECIALLY CENTRAL AND EAST CWA IN THE
AFTERNOON. OTHER ISSUE WEDNESDAY WILL BE GUSTY SOUTH WINDS DEVELOPING
AHEAD OF THE SFC LOW PRESSURE. BLYR WINDS NEAR 40 MPH...STRONGEST IN
THE EAST CWA NEAR THE GREAT LAKES SHORES. WINDS OVER LAND AWAY FROM
THESE AREAS WILL BE HELD IN CHECK WITH MINIMAL MIXING WITH ABUNDANT
CLOUD COVER. COOLER SIDE OF GUIDANCE LOOKS APPROPRIATE FOR HIGHS
GIVEN COOL START TO DAY IN THE 30S/40S AND THICKENING CLOUD COVER.

COOLER REGIME CONTINUES INTO WEDNESDAY NIGHT AND THURSDAY. LARGE
SCALE SUBSIDENCE/Q-VECTOR DIVERGENCE SHOULD SHUT DOWN WIDESPREAD
SHOWERS BY LATER WEDNESDAY EVENING. SFC-H8 WINDS ONLY WEAKLY
CYCLONIC INTO THURSDAY BUT H85 TEMPS FALLING TO 1-2C SETS UP
SUFFICIENT OVER-WATER INSTABILITY AS WATER TEMPS REMAIN AROUND 16C
EVEN WITH SOME COOLING LATELY. WINDS MAINLY FROM THE WNW SO HAVE
KEPT POPS HIGHEST ACROSS KEWEENAW AND ALONG IMMEDIATE LK SUPERIOR
SHORE. ANOTHER WAVE FORECAST TO SLIDE THROUGH IN THE MEAN TROUGH ON
THURSDAY NIGHT INTO FRIDAY. PREVIOUS RUNS OF GFS WERE PRETTY
EMPHATIC WITH THE SFC WAVE SHARPENING UP AS IT COMES IN THE VCNTY OF
THE GREAT LAKES. 00Z RUN HAS BACKED AWAY AS STRONGEST HEIGHT FALLS
AND Q-VECTOR CONVERGENCE DIGS WELL TO THE SOUTH AND SOUTHWEST OF UPR
MICHIGAN. SOME INCREASING MID-UPPER LEVEL DYNAMICS ON FRIDAY OVER
THE EAST...THOUGH IS NOT COMPLETELY CLEAR CUT AT THIS POINT. AT THE
SFC...COLD FRONT WORKS THROUGH AREA FRIDAY/FRIDAY NIGHT. CONFIDENCE
IN POPS PRETTY IFFY THURSDAY NIGHT INTO FRIDAY...ESPECIALLY BASED ON
LATEST TRENDS FROM GFS/ECMWF. EVENTUALLY THOUGH CONFIDENCE INCREASES
ON POPS VIA LAKE EFFECT INCREASING FOR NORTH TO NORTHWEST FLOW AREAS
FRIDAY NIGHT INTO SATURDAY IN WAKE OF THE TROUGH AS H85 TEMPS FALL
OFF TO -1C TO -3C THROUGH SATURDAY AND THERE IS ENOUGH MOISTURE
AROUND THROUGH H8 TO JUSTIFY. IF MORE CYCLONIC FLOW IS PRESENT AS
GFS AND GEM-NHEM INDICATE THEN CHANCES FOR MORE WIDESPREAD LK EFFECT
SHOWERS WOULD ONLY INCREASE. COOL TEMPERATURES WILL PREVAIL WITH
HIGHS ON SATURDAY STRUGGLING TO BREAK OUT OF THE 40S ACROSS THE
NORTH AND ONLY REACHING THE LOW-MID 50S SOUTH.

REST OF EXTENDED...TROUGHING EASES SLIGHTLY ON SUNDAY INTO MONDAY
BUT RETURNS LATER MONDAY. STRONGER COLD FRONT MOVES THROUGH SOMETIME
ON MONDAY...QUICKER ON THE GFS AND SLOWER FROM THE ECMWF...BUT DOES
SEEM THAT MODELS ARE TRYING TO DELAY FRONT UNTIL LATER IN THE DAY.
CHANCES OF RAIN AHEAD OF THE FEATURE LOOK LOW WITH LOW-LEVEL DRY AIR
/H85 DWPNT DEPRESSIONS OVR 15C/ REMAINING OVR CWA UNTIL LATE MONDAY.
70 DEGREE TEMPS COULD OCCUR ON MONDAY IF SLOWER FROPA OCCURS AS H85
TEMPS START DAY OFF 7-10C. WINDS COULD BE PRETTY GUSTY AS WELL. ONLY
OTHER ISSUE IN THE LATER PART OF THE EXTENDED WILL BE POSSIBILITY OF
BLO FREEZING MIN TEMPS LATE THIS WEEK THROUGH THE WEEKEND AS PWATS
ARE FORECAST TO RUN WELL BLO NORMAL AND THERE IS OPPORTUNITY FOR
PERIODS OF SFC RIDGING/LIGHT WINDS AND SOME CLEARING...ESPECIALLY
INLAND FROM THE GREAT LAKES.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 147 PM EDT TUE SEP 18 2012

FAVORABLE NORTHERLY FLOW OFF LAKE SUPERIOR WILL CONTINUE TO BRING
LAKE ENHANCED SHRA TO ALL 3 SITES...BUT MAINLY SAW. HIGH PRESSURE
SLIDING IN FROM THE SW WILL RESULT IN SLOWLY WEAKENING WINDS THAT
ARE TURNING MORE NW...AND THEN OUT OF THE S TONIGHT/OVERNIGHT.
EXPECT THE STRENGTHENING PRESSURE GRADIENT TO DEVELOP AS THE HIGH
EDGES TO THE SE OVERNIGHT...AND A DEEPENING LOW NEARS FROM MANITOBA
WEDNESDAY MORNING. WHILE CEILING HEIGHTS SHOULD BE PREDOMINANTLY
VFR...INCREASING S WINDS WILL LIKELY BE THE MAIN THREAT...GUSTING
25-30KTS FROM MID MORNING THROUGH MUCH OF THE DAY AT IWD...AND
WAITING UNTIL LATE MORNING AT SAW.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 519 AM EDT TUE SEP 18 2012

ACTIVE PERIOD EXPECTED ON LAKE SUPERIOR WITH FREQUENT INTERVALS OF
STRONGER WINDS THROUGH NEXT WEEKEND. NORTH WINDS 25-30 KTS EARLY ON
TODAY THEN WINDS RELAX THROUGH MUCH OF TONIGHT AS SFC RIDGE MOVES
ACROSS. LULL IN WINDS IS BRIEF THOUGH AS SOUTH WINDS INCREASE TO 30
KTS BY LATE WEDNESDAY MORNING AHEAD OF A SURFACE LOW/COLD FRONT
MOVING TOWARD LK SUPERIOR LATE IN THE DAY. GALE FORCE GUSTS TOWARD
40 KTS LOOK FAIRLY CERTAIN AND HAVE KEPT THE GALE WATCH GOING FOR
MUCH OF NORTHERN AND EASTERN LK SUPERIOR. PATTERN ALSO FAVORS STRONG
WINDS IN NEARSHORE AREAS MAINLY BTWN MUNISING AND WHITEFISH POINT.
HAVE INCLUDED THOSE AREAS IN THE WATCH AS WELL. WINDS SHIFT WEST
BY THURSDAY MORNING IN WAKE OF THE FRONT...BUT ONLY DIMINISH
SLIGHTLY TO 25-30 KTS. COULD EVEN BE MORE GALE GUSTS OVR CENTRAL
PORTIONS OF LK SUPERIOR ON THURSDAY MORNING. ANOTHER BRIEF
DIMINISHING TREND FOR FRIDAY AHEAD OF ANOTHER COLD FRONT. WINDS
BEHIND THE COLD FRONT FRIDAY NIGHT INTO SATURDAY WILL BECOME MORE
NORTHERLY AND MAY PUSH TO 30 KTS YET AGAIN.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FREEZE WATCH FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT THROUGH
     WEDNESDAY MORNING FOR MIZ002-004-005-009>013-084.

LAKE SUPERIOR...
  GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR LSZ251-267.

  GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     LSZ250-266.

  GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     LSZ264.

  GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR LSZ244-245.

LAKE MICHIGAN...
  GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR LMZ248-250.

&&

SHORT TERM...07
LONG TERM...JLA
AVIATION...KF
MARINE...JLA
Hazardous weather outlook, Sep 18, 5:35 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
535 AM EDT TUE SEP 18 2012

MIZ001>007-009>014-084-085-191200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
535 AM EDT TUE SEP 18 2012 /435 AM CDT TUE SEP 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE SUPERIOR BEACHES
OF MARQUETTE COUNTY AND ALGER COUNTY TODAY.

FROST IS EXPECTED ACROSS MUCH OF INTERIOR WESTERN AND CENTRAL UPPER
MICHIGAN TONIGHT. SOME LOCATIONS MAY SEE A HARD FREEZE WITH
TEMPERATURES DROPPING INTO THE UPPER 20S. SEE THE LATEST WEATHER
MESSAGE FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-191200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
535 AM EDT TUE SEP 18 2012 /435 AM CDT TUE SEP 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH GALES TO 40 KNOTS ARE LIKELY OVER PORTIONS OF NORTH CENTRAL
AND EASTERN LAKE SUPERIOR ON WEDNESDAY AFTERNOON AND EVENING. SEE THE
LATEST MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-191200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
535 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE ON WEDNESDAY
AFTERNOON. SEE THE LATEST MARINE WEATHER MESSAGE FOR COMPLETE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:57 PM EDTFreeze WarningMQTDickinson, Houghton, Iron16 hr
Sep 18, 5:16 PM EDTGale WarningMQT33 hr
Sep 18, 5:16 PM EDTSmall Craft AdvisoryMQT7 days

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.